# SDR AU960437

- Difficulty date: April 2, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Airpts A9A
- Engine: Lyc O540B2B5
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: 16210
- Condition: Broken
- Location: Lg Wheel/Brake S
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) MAIN WHEEL FLANGE FAILED AND BROKE AWAY DURING TYRE INFLATION -  DYE PENETRANT CHECK HAD FOUND NO INDICATION OF CRACKING - PIECEOF FLANGE BROKEN AWAY WAS APPROXIMATELY 100MM (4IN) - SUSPECT A  CRACK APPROXIMATELY 76.2MM (3IN) LONG HAD EXISTED FOR SOME TIMEPRIOR TO FAILURE AS OXIDATION OF THE CENTRE SECTION OF THE BROKENFLANGE PORTION WAS PRESENT
